Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 169, NWS Houston/Galveston, TX

August 1, 2004Fort Bend County, Wharton County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 1, 2004, 6:16 PM CDT for Fort Bend County, Wharton County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2004, 6:16 PM CDT (23:16 UTC)
Expired
Aug 1, 2004, 6:45 PM CDT
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Fort Bend County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 89 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:40 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 1, 2:40 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
240 PM CDT SUN AUG 1 2004

.DISCUSSION...
SCATTERED SHOWERS/THUNDERSTORMS EXTENDING FROM NEAR LIVINGSTON TO
ROANS PRAIRIE TO JUST EAST OF CALDWELL. WESTERN PORTIONS OF
CONVECTIVE ACTIVITY SAGGING SOUTHEAST WHILE NOT MUCH MOVEMENT OVER
EASTERN SECTIONS. SCATTERED TSRA/SHRA NOTED ALSO OVER COASTAL REGION
FROM CHAMBERS COUNTY TO GALVESTON BAY BECOMING ISOLATED WSW TOWARD
SARGENT AND THE COASTAL WATERS. CONVECTION OVER NORTHERN PART OF CWFA
HAS BEEN INDUCED BY WEAK UPPER LEVEL ENERGY COMBINED W/DAYTIME HEATING
WHILE CONVECTIVE ACTIVITY TO THE SOUTH HELPED BY EASTERLY WAVE. PW
VALUES QUITE HIGH...SLIGHTLY ABOVE 2 INCHES SOUTHEAST ZONES AND ABOUT
1.8 INCHES ELSEWHERE IN THE CWFA. AS MENTIONED IN PREVIOUS
DISCUSSION...CAPES RATHER HIGH FROM 4-5 KJOULES/KG. STRONG GUSTY
OUTFLOW WINDS FROM SOME TSTMS A POSSIBILITY THIS AFTERNOON. MODELS ALL
INDICATE A DOWNWARD TREND IN PW VALUES BEGINNING MONDAY. UPPER HIGH
CENTERED OVER NW TEXAS WILL STRENGTHEN AND RIDGE OVER OUR REGION
MONDAY THROUGH WEDNESDAY. TEMPERATURES DURING THE AFTERNOON SHOULD
RISE TO UPPER 90S WEST CENTRAL AND NW ZONES TUESDAY AND WEDNESDAY.
DEWPOINTS EXPECTED TO BE IN THE LOWER 70S AFOREMENTIONED AREAS
GFS AND ECMWF INDICATE UPPER HIGH CENTER RETROGRADING ON THURSDAY
BRINGING IT TO FAR WEST TEXAS ON FRIDAY. HEIGHTS AND THICKNESS VALUES
(AS PER GFS) START TO LOWER TOWARD END OF WEEK AND INTO NEXT WEEKEND.
HOWEVER...ECMWF DIFFERS IN THAT IT STRENGTHENS UPPER HIGH AGAIN NEXT
WEEKEND.

WE SHALL LOWER POPS TO SLIGHT CHANCE MONDAY...NO POPS TUESDAY
THROUGH THURSDAY AS SUBSIDENCE FROM UPPER RIDGE DOMINATES. LOWERING
HEIGHTS AND INCREASE IN MOISTURE LEVELS NOTED TOWARD END OF WEEK. WE
SHALL CONTINUE WITH SLIGHT CHANCE POPS BY THEN...EXTENDING SAME TO
COMING WEEKEND. IF GFS IS CORRECT...OUR REGION WILL BE UNDER NORTHWEST
FLOW ALOFT DURING THAT PERIOD.

37/47/BT
&&

.HGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)  76 97 76 98 76 / 30 10 05 10 05
HOUSTON(IAH)           78 97 78 97 78 / 30 20 10 10 05
GALVESTON (GLS)        81 93 81 93 82 / 30 20 10 10 05

&&
Hazardous weather outlook, Aug 1, 6:15 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
615 AM CDT SUN AUG 1 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-012300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
615 AM CDT SUN AUG 1 2004

...HEAT INDICES APPROACHING DANGEROUS LEVELS BY AFTERNOON...

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION
AGAIN TODAY. STORM MOTION WILL BE LESS THAN 10 MPH...SO SOME LOCALLY
HEAVY RAINFALL TOTALS ARE POSSIBLE. RAINFALL WILL AVERAGE AROUND A
HALF INCH WITH SOME ISOLATED TOTALS BETWEEN 2 AND 4 INCHES POSSIBLE.

A DISTURBANCE OVER THE GULF WILL SLOWLY PUSH WEST TODAY. THIS FEATURE
COUPLED WITH A WEAKENING UPPER LEVEL SHEAR AXIS OVER EAST TEXAS AND
ABUNDANT MOISTURE WILL SET THE STAGE FOR SCATTERED TO NUMEROUS
THUNDERSTORMS BY LATE AFTERNOON. TREMENDOUS LOW LEVEL INSTABILITY
MAY COMPENSATE FOR MARGINAL UPPER LEVEL DYNAMICS...AND THERE IS
POTENTIAL FOR SOME OF THE STORMS TO BECOME SEVERE. THE PRIMARY SEVERE
WEATHER HAZARD WILL BE DAMAGING WINDS LATE THIS AFTERNOON AND
EVENING.

IN ADDITION TO THE AFOREMENTIONED WEATHER HAZARDS...VERY WARM
TEMPERATURES COUPLED WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT
INDICES BETWEEN 103 AND 109 DEGREES TODAY. HEAT INDICES ABOVE 108
DEGREES CAN BE DANGEROUS AND POTENTIALLY LIFE THREATENING. UNUSUALLY
HIGH HEAT INDICES WILL PERSIST INTO TUESDAY. IF FUTURE MODEL RUNS
CONTINUE TO FORECAST HIGH DEW POINT TEMPERATURES...A HEAT ADVISORY
MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS
EVENING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:21 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery39 min
Aug 1, 5:40 PM CDTSevere Thunderstorm WarningHGXFort Bend35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.